Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 2, 2011, 6:05 PM MDT for Otero County, New Mexico; Hudspeth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2011, 6:05 PM MDT (00:05 UTC)
- Expired
- Jun 2, 2011, 6:45 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Otero County, NM, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 154 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4949 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS54 KEPZ 030005
SVREPZ
NMC035-TXC229-030045-
/O.NEW.KEPZ.SV.W.0009.110603T0005Z-110603T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
605 PM MDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 645 PM MDT
* AT 559 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS STRETCHED FROM FAR
SOUTHEAST OTERO COUNTY...THROUGH DELL CITY...TO NEAR CORNUDAS.
THE STORMS WERE MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORNUDAS...
SALT FLAT...
DELL CITY...
CROW FLATS...
BROKEOFF MOUNTAINS WSA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3200 10485 3199 10491 3188 10491 3153 10516
3167 10562 3253 10523 3253 10484 3252 10483
3200 10484
TIME...MOT...LOC 0004Z 218DEG 15KT 3196 10515
$$
HARDIMAN2 follow-up statements
940
WWUS54 KEPZ 030027
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
627 PM MDT THU JUN 2 2011
TXC229-030037-
/O.CAN.KEPZ.SV.W.0009.000000T0000Z-110603T0045Z/
HUDSPETH TX-
627 PM MDT THU JUN 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUDSPETH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3252 10483 3201 10485 3201 10547 3253 10523
3253 10484
TIME...MOT...LOC 0027Z 212DEG 20KT 3217 10503
$$
NMC035-030045-
/O.CON.KEPZ.SV.W.0009.000000T0000Z-110603T0045Z/
OTERO NM-
627 PM MDT THU JUN 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OTERO COUNTY UNTIL 645 PM MDT...
AT 622 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 22 MILES NORTHWEST OF PINE SPRINGS...
MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CROW FLATS...
BROKEOFF MOUNTAINS WSA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3252 10483 3201 10485 3201 10547 3253 10523
3253 10484
TIME...MOT...LOC 0027Z 212DEG 20KT 3217 10503
$$
HARDIMAN586
WWUS54 KEPZ 030044
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
644 PM MDT THU JUN 2 2011
NMC035-030048-
/O.EXP.KEPZ.SV.W.0009.000000T0000Z-110603T0045Z/
OTERO NM-
644 PM MDT THU JUN 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO COUNTY WILL
EXPIRE AT 645 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER GUSTY WINDS AND BLOWING ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3252 10483 3201 10485 3201 10547 3253 10523
3253 10484
TIME...MOT...LOC 0038Z 212DEG 20KT 3222 10499
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:41 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 2, 3:41 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 341 PM MDT THU JUN 2 2011 .SYNOPSIS... ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS FAR WEST TEXAS AND NEARBY NEW MEXICO THIS EVENING...MAINLY FOCUSED NEAR AND EAST OF THE US-54 CORRIDOR. AN ISOLATED THUNDERSTORM MAY AFFECT PARTS OF THE CITY OF EL PASO AS WELL. STRONG GUSTY WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS. THUNDERSTORM CHANCES WILL DECREASE FRIDAY AS UPPER LEVEL MOISTURE SHIFTS TO THE EAST. HOWEVER... ANOTHER SURGE OF MOISTURE WILL RESULT IN INCREASING PRECIPITATION CHANCES EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES SPREADING FARTHER WEST. && .DISCUSSION... THE BORDERLAND REGION REMAINS STUCK BETWEEN A DEEP UPPER LEVEL TROUGH OVER THE WEST COAST...AND A STRONG UPPER RIDGE WHICH SPRAWLS ACROSS NORTHERN MEXICO INTO THE SOUTHEASTERN UNITED STATES. MID-LEVEL SUBTROPICAL MOISTURE CONTINUES TO STREAM UP INTO THE AREA ON SOUTH-SOUTHWEST WINDS. THIS MOISTURE TAP IS BECOMING A LITTLE ANEMIC...AND IS MAINLY FROM RECYCLED MOISTURE FROM UPSTREAM CONVECTION OVER MEXICO THE PAST FEW DAYS. THE UPPER LEVEL MOISTURE PLUME WILL CONTINUE TO SHIFT EAST/WEST THE NEXT COUPLE DAYS...WHILE IT CONTINUES TO WEAKEN...UNLESS OF COURSE IT CAN GET A RE-CHARGE OF SORTS...MORE ON THAT LATER. IN THE MEANTIME...IT IS DIFFICULT TO DISCERN ANY STRONG EMBEDDED SHORTWAVE DISTURBANCES UPSTREAM IN WATER VAPOR IMAGERY THIS AFTERNOON... BUT THERE IS BOUND TO BE SOME SORT OF WEAK VORTMAX GIVEN THE CYCLONIC FLOW. 12Z UPPER AIR ANALYSES SHOWED COOLER TEMPS ALOFT...WITH -10C AT EMPALME... SUGGESTING A WEAK THERMAL TROUGH AT THAT TIME SOUTH OF ARIZONA. ALSO NOTE 50-KNOT JET AT H5 NUDGES INTO NORTHERN NEW MEXICO. VIS SATELLITE SHOWS WIDESPREAD STREAKS OF ALTO-CU ACROSS WESTERN NEW MEXICO...POSSIBLY INDICATING A WEAK AND ELONGATED VORT-LOBE. MOISTURE AT H7 CLEARLY INDICATES THE DRYING TREND. 850 DEWPOINTS AND WINDS SHOW THE BEST GULF MOISTURE IS BEING DEFLECTED TO OUR EAST. SURFACE MESONET PLOTS SHOW DIFFUSE MOISTURE GRADIENT...WITH DEWPOINTS IN THE TEENS OVER GRANT/HIDALGO COUNTIES...30S ACROSS ALL BUT THE FAR SOUTHEAST CORNER OF DONA ANA COUNTY... AND LOW/MID 40S FARTHER SOUTH AND EAST. WIND FIELDS SUGGEST MODEST CONVERGENCE LINE ROUGHLY LOCATED ALONG THE TULAROSA BASIN. THUNDERSTORMS AGAIN INITIATED JUST OUTSIDE OUR CWA THIS AFTERNOON... PRIMARILY OVER EAST-CENTRAL NEW MEXICO AND ALL ALONG THE SIERRA MADRES FROM CENTRAL CHIHUAHUA INTO DURANGO. THESE STORMS HAVE SINCE MOVED TO WITHIN ABOUT 100 MI OF THE RIO GRANDE. WEAKER CONVECTION HAS BEEN RECENTLY TRYING TO BUBBLE UP OVER SE EL PASO AND FAR SOUTHERN HUDSPETH COUNTIES IN THE PAST 30 MINUTES. ALSO OF NOTE IS THE LINE OF HIGH-LEVEL VIRGA ON RADAR STRETCHING FROM THE BOOTHEEL UP INTO CENTRAL NM. OVERALL...EXPECT MAIN CLUSTER OF STORMS IN MEXICO TO CONTINUE TO SLIDE NORTHEAST. AS OUTFLOWS SPREAD AHEAD OF THESE STORMS...THEY WILL LIKELY AID IN NEW DEVELOPMENT OVER THE HIGHER TERRAIN IN SOUTHERN HUDSPETH COUNTY...AND IN THE MOUNTAINS JUST SOUTHWEST OF THE RIO GRANDE. THE MAIN FOCUS FOR THESE STORMS WILL BE ALONG THE WESTERN EDGE OF MOISTER AIR...WITH THE WEST EDGE OF SFC-700 MB THETA-E RIDGE BEING A GOOD PROXY. THIS WOULD FAVOR KEEPING THE STORMS FOCUSED EAST OF EL PASO...BUT AN ISOLATED CELL COULD STILL AFFECT THE CITY LIMITS. ALSO...THE 40 DEWPOINTS ARE SURPRISINGLY STILL HANGING ON AT SANTA TERESA AND CHAPARRAL. BOTTOM LINE...10 POPS WEST EL PASO...20S FOR EAST EL PASO... 30S TO 40S FOR EAST/SOUTHEAST EL PASO COUNTY INTO HUDSPETH...THE OTERO MESA...AND CLIPPING THE SOUTHERN SACS. STRONG GUSTY WINDS WILL BE THE MAIN THREAT...MAINLY DUE TO THE DRY LOW-LEVELS AS WINDS ALOFT ARE NOT AS STRONG AS YESTERDAY. ISOLATED SEVERE-CRITERIA WINDS FROM MICROBURSTS WILL BE POSSIBLE THROUGH THIS EVENING. UPPER LEVEL PATTERN WILL SUPPORT SHIFTING THE WEAKENING MOISTURE PLUME FARTHER EAST TOMORROW...WITH PRECIP MAINLY ISOLATED OVER HUDSPETH AND OTERO COUNTIES...AND FAVORING THE HIGHER TERRAIN. FOR THE WEEKEND...UPPER PATTERN WILL BECOME MORE AMPLIFIED... ALLOWING UPPER FLOW TO BACK MORE TO THE SOUTH...PULLING THE MOISTURE PLUME BACK FARTHER TO THE WEST. OF NOTE IS AN INVERTED UPPER TROUGH/TUTT... REMNANTS OF AN OLD MCS... TRAVERSING THE GULF OF MEXICO SOUTH OF THE UPPER RIDGE. MODELS BRING THIS FEATURE INTO THE CENTRAL MEXICO-GULF COAST...AS THE UPPER RIDGE AXIS BUILDS ACROSS NORTHEASTERN MEXICO. HOWEVER...ENHANCED UPPER LEVEL MOISTURE WILL ADVECT INTO SOUTHERN TEXAS AND NEARBY MEXICO... RESULTING IN A SURGE OF LOW-LEVEL MOISTURE ACROSS OUR AREA LATE SATURDAY NIGHT... AND AN INCREASE IN CONVECTION OVER THE SIERRA MADRES DEEPER IN MEXICO THIS WEEKEND. THIS WILL HELP RECHARGE THE MID-LEVEL MOISTURE SOURCE...FOR LACK OF A BETTER PHRASE... INCREASING PRECIP CHANCES OVER OUR AREA EARLY NEXT WEEK. && .AVIATION...VALID 03/00Z-04/00Z. VFR THROUGH THE PERIOD XCPT NEAR THUNDERSTORMS. WINDS MAINLY EAST TO SOUTHEAST AT 5 TO 15 KNOTS. EXPECT FEW-SCT080-120CB SCT-BKN250 4SM TSRA OVER FAR WEST TEXAS AND ACROSS CENTRAL AND EASTERN OTERO COUNTY UNTIL AROUND MIDNIGHT. && .FIRE WEATHER... HIGH PRESSURE ALONG THE GULF COAST HAS PUSHED MOIST AIR INTO FAR WEST TEXAS AND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE. THIS WILL ALLOW ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EAST OF THE RIO GRANDE THIS EVENING...AND AGAIN FRIDAY AFTERNOON AND EVENING. HOWEVER...LOWER LEVELS OF THE ATMOSPHERE ARE STILL RATHER DRY...MAKING STRONG DOWNBURST WINDS AND DRY LIGHTNING A CONCERN WITH ANY STORMS THAT DEVELOP THIS EVENING AND TOMORROW. AN UPPER LEVEL DISTURBANCE EXTENDING SOUTHWARD FROM A STORM PASSING BY TO OUR NORTH WILL CAUSE STRONG WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH ACROSS THE GILA REGION THIS EVENING. THE STRONG WINDS ...COMBINED WITH HUMIDITY IN THE SINGLE DIGITS TO LOW TEENS AND FIRE DANGER RATINGS OF VERY HIGH...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS. MOIST AIR WILL SHIFT FURTHER EAST FRIDAY INTO THE WEEKEND WITH ONLY ISOLATED TO WIDELY SCATTERED STORMS EXPECTED ACROSS FAR WEST TEXAS AND EASTERN OTERO COUNTY...INCLUDING THE SACRAMENTO MOUNTAINS. HUMIDITY THE NEXT FEW DAYS WILL REMAIN IN THE SINGLE DIGITS TO LOW TEENS WEST OF THE RIO GRANDE AND IN THE TEENS AND 20S FARTHER EAST. TEMPERATURES WILL REMAIN ABOVE NORMAL FRIDAY THROUGH THE WEEKEND WITH GENERALLY LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 96 73 96 72 / 20 0 10 10 10 SIERRA BLANCA TX 67 95 64 94 63 / 50 10 20 10 10 LAS CRUCES 67 95 69 95 68 / 10 0 0 10 10 ALAMOGORDO 65 93 64 95 62 / 20 0 10 10 10 CLOUDCROFT 55 76 48 72 49 / 20 10 10 20 10 TRUTH OR CONSEQUENCES 64 93 65 94 64 / 0 0 0 20 20 SILVER CITY 57 86 57 84 58 / 0 0 0 10 20 DEMING 60 94 65 94 65 / 0 0 0 20 10 LORDSBURG 60 96 64 95 65 / 0 0 0 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110. TX...NONE. && 25-HARDIMAN/21-PARK
Hazardous weather outlook, Jun 2, 5:46 AM MDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 546 AM MDT THU JUN 2 2011 NMZ024-025-032-TXZ055-056-031200- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHERN DESERT-EL PASO-HUDSPETH- 546 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT MAINLY ISOLATED HIGH BASED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. STRONG WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE FROM THESE STORMS. THE STRONG WIND GUSTS MAY PICK UP BLOWING DUST AND REDUCE VISIBILITY IN DUST PRONE AREAS. DRY LIGHTNING FROM THESE STORMS MIGHT IGNITE SOME FIRES IN THE VERY DRY VEGETATION. RAIN AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT. SMALL HAIL IS POSSIBLE. THUNDERSTORMS SHOULD END AROUND MIDNIGHT. VERY WARM TEMPERATURES ARE POSSIBLE AGAIN TODAY WITH UPPER 90S TO NEAR 100 POSSIBLE FOR LOWLAND DESERTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE MOISTURE PLUME WILL SHIFT MORE THE EAST ON FRIDAY WITH MAINLY PORTIONS OF HUDSPETH AND SOUTHEASTERN OTERO COUNTY AS THE LIKELY AREAS FOR ISOLATED THUNDERSTORM DEVELOPMENT. THE PLUME WILL SHIFT TO THE WEST ON SATURDAY AND SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE AREA WIDE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...DRY LIGHTNING AND SPOTTY LIGHT RAIN SHOWERS. A DRY SOUTHWEST FLOW WILL BEGIN TO OCCUR OVER THE AREA MONDAY WITH A FEW ISOLATED STORMS STILL POSSIBLE. DRY CONDITIONS WILL PREVAIL TUESDAY AND WEDNESDAY WITH SEASONAL TEMPERATURES AND BREEZY CONDITIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. NMZ022-023-030-031-031200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- 546 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS WILL PERSIST OVER THE AREA. SOUTHWEST WINDS MAY INCREASE INTO THE 20 TO 30 MPH RANGE THIS AFTERNOON OVER PORTIONS OF THE BOOT HEEL AND GILA MOUNTAINS. WINDS WILL DIMINISH DURING THE NIGHT TIME HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY CONDITIONS WITH SOME AFTERNOON BREEZES WILL OCCUR ON FRIDAY. THE PLUME WILL SHIFT TO THE WEST ON SATURDAY AND SUNDAY WITH ISOLATED THUNDERSTORMS POSSIBLE AREA WIDE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...DRY LIGHTNING AND SPOTTY LIGHT RAIN SHOWERS. A DRY SOUTHWEST FLOW WILL BEGIN TO OCCUR OVER THE AREA MONDAY WITH A FEW ISOLATED STORMS STILL POSSIBLE. DRY CONDITIONS WILL PREVAIL TUESDAY AND WEDNESDAY WITH SEASONAL TEMPERATURES AND BREEZY CONDITIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
In the hours before
Local storm report, Jun 2, 4:19 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
419 PM MDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL FABENS 31.50N 106.16W
06/02/2011 E0.50 INCH EL PASO TX TRAINED SPOTTER
HAIL MIXED WITH VERY HEAVY RAIN.
&&
EVENT NUMBER EPZ1100299
TRIPOLISpecial weather statement, Jun 2, 4:50 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 450 PM MDT THU JUN 2 2011 TXZ056-022345- HUDSPETH TX- 450 PM MDT THU JUN 2 2011 ...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH 545 PM MDT... AT 447 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS OVER HUDSPETH COUNTY. ONE STORM WAS LOCATED 8 MILES NORTHWEST OF FORT HANCOCK...WITH OTHER STORMS OVER THE QUITMAN MOUNTAINS SOUTH OF SIERRA BLANCA. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND SUDDEN WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. THE STORMS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH MAY RESTRICT VISIBILITY TO LESS THAN A MILE AT TIMES. THUNDERSTORMS AND DUST MAY AFFECT PORTIONS OF I-10. LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA... FORT HANCOCK... ALLAMOORE... FORT QUITMAN... ESPERANZA... ACALA... MCNARY... QUITMAN CANYON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HARDIMAN
Special weather statement, Jun 2, 5:36 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 536 PM MDT THU JUN 2 2011 TXZ055-056-030245- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY 536 PM MDT THU JUN 2 2011 ...STRONG THUNDERSTORMS MOVING ACROSS EL PASO AND HUDSPETH COUNTIES... STRONG STORMS ARE DEVELOPING OR MOVING INTO PARTS OF EL PASO AND HUDSPETH COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL AND VERY STRONG WINDS. IN ADDITION THE WINDS WITH THESES STORMS MAY KICK UP A LOT OF DUST WHICH COULD QUICKLY REDUCE VISIBILITIES TO NEAR ZERO. DRIVERS SHOULD USE CAUTION IF THEY DRIVE INTO AN AREA WITH BLOWING DUST. TSB
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:12 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.